Blood Pressure Home > Lisinopril and Potassium
If you are using potassium supplements or salt substitutes that contain potassium, you should not take lisinopril unless you have discussed this with your healthcare provider. Combining lisinopril and potassium could lead to dangerous complications.
If a supplement containing potassium is combined with lisinopril, the levels of potassium in your blood may become too high. This can cause serious problems. Ask your healthcare provider about using these products together in your particular situation.
Also, when taking both lisinopril and a potassium-sparing diuretic, the same effect may occur, increasing the levels of potassium in your blood. To prevent this interaction, your healthcare provider may choose to monitor your progress more closely.
(Click Lisinopril Warnings and Precautions and Lisinopril Drug Interactions for more information on possible problems with combining potassium and lisinopril. These articles also discuss what to tell your healthcare provider before using lisinopril.)